Hi Steve, Thank you for sending me a copy of your handbook on BHT for herpes. Also, thank you for taking the time to respond to my email with a detailed one in return. I have been faithfully using the BHT since I last wrote you (well, shortly after that). It’s been about 2 months. I read the book, and have implemented the things you suggested. I take one pill of St. John’s Wort a day to help the BHT work better. I also take one B12 (both are from Standard Process) twice a day. I am mostly a vegetarian, but I do eat chicken, fish and turkey (I just don’t eat read meats or pork). I am currently taking about 40 pills a day of various types of vitamins from standard Process that I have been told to take by my Chiropractor who is trying to rid me of daily symptoms of herpes. He is trained in NRT (Nurtritional Response Testing). I have been seeing him for 6 months now. I’m still experiencing daily symptoms, even with BHT.
I gradually increased my dosage every few days when I realized it was not having any effect. I am currently taking 8 pills of 250 mg of BHT a day (all at once, usually in the morning with my other vitamins). That comes to 2000 mg/day, and I’m still not feeling like it’s working! I do feel as though it’s keeping major outbreaks from occurring, as they were pretty bad shortly before starting the BHT, but I still having burning, itching, irritation and small sores that are persistently coming, healing and then coming again (never a day without symptoms). Do you have any suggestions on what I could do to make things better? I tried taking the BHT without food/fat and then started taking it with my morning smoothie that has some fat in it. I really don’t want to increase my dosage to even higher, but if you suggest I do, then I will. I am afraid it might be bad for me. Thanks for your input. —M
It sounds to me like you may have a serious metabolic imbalance underlying your herpes susceptibility. If this is related to basal metabolic rate, you may have classic hypothyroid symptoms: cold hands and feet, mild to moderate depression, tendency towards constipation, lack of strength and stamina, dry skin, coarse skin, hair loss, possible edema (swelling of the feet, ankles, and under-eye puffiness). If these symptoms are familiar, you may have low thyroid hormone or low tissue response to thyroid hormone. The testing of this is fairly complicated because of 1) the complicated pathways of thyroid hormone conversion (see below link), 2) the co-involvement of adrenal hormone (cortisol) and sex steroids (testosterone and progesterone are pro-thyroid, and estradiol and estrone are anti-thyroid), and 3) the politics of thyroid hormone that are entrenched in the medical profession. See the following link for a one-page summary of the issues that I have recently assembled with Dan Popovici and Joni Sare at Project Wellbeing:
Taking more BHT is not the answer. You may be having some minimal good results, but you are already maxed on the dose so trying to increase the effect is not likely to be productive, and is, in my estimation, likely to be counterproductive regarding liver enzyme induction. I would even suggest that you consider reducing your dose by half, getting a liver enzyme profile from your doctor, or stopping the BHT to see if the severity returns, or not, because of the other things that you are doing that may have been concurrent with the BHT.
The issue of viral virulence and its downregulation from fatty acids, selenium and oxygen (just to name three from the list from the book) seems to be not as fast as the reduction of viral susceptibility from those influences. So you may just have an especially virulent strain that needs a concerted nutrition program for it to attenuate. The SARS and swine-flu viruses took about three months to attenuate in the US, to the point that they stopped killing people. Selenium is slow to accumulate, regardless of whether you take selenite/selenate or selenomethionine, and the selenomethionine poisons you if you push the process.
Maybe you can provide me some detail regarding your vitamin D, vitamin A intakes, and other supplements so that I can see if I can see something that stands out. Also, maybe you can describe your general health, symptoms, and wellbeing issues as well.
I’ve seen some pretty weird things. Aspartame (NutraSweet), red Chinese tile, hidden lead toxicity, magnesium deficiency, vegetarianism that produced health crises of bizarre symptoms. So things that may seem trivial or unrelated to you may be of relevance to my mental filters. —Steve